There have been talks about the mixing of Covid-19 vaccinations. A new study carried in Lancet has said that mixing Covid doses is absolutely safe. It, however, warned of frequent side effects. Mixing doses mean taking the second dose from a manufacturer than the first. It added this could raise the risk of serious side effects. Side effects like fever or chill, a headache could be severe in those taking doses of two different vaccines. Researchers from the University of Oxford conducted a study on the effects of mixing doses. The preliminary findings suggest that mixing doses will not cause serious trouble or lead to death. The study was conducted at a time when questions are being asked whether it is safe to mix vaccine doses.
The study involved investigating the effects of different doses of two Covid-19 vaccines. This included Oxford-AstraZeneca and Pfizer-BioNTech’s vaccines. These two are among other vaccines that are being currently given to people to develop an antibody against the virus. Researchers examined the effect on more than 800 adults. All were above 50 years. The participants had received mixed vaccine doses. The doses were given at an interval of four weeks. They observed that participants experienced frequent reactions after the second dose. The mixing schedule involved giving Pfizer’s dose followed by Oxford-AstraZeneca and vice-versa. They said that side effects were more frequent in mixed doses than vaccines given in non-mixed schedules.
The study noted that adverse reactions were short-lived. There were no other safety concerns seen in the participants. Researchers didn’t tell if the immune response will be affected by mixing doses. The findings suggest it is important to consider before planning inoculating healthcare professionals. The final data related to the efficacy of vaccines will be released in June. Researchers will also assess if taking paracetamol early or regularly can help in reducing reactions. They said that since the participants were above 50 years of age, chances are high that reactions could be more prevalent in younger people.
Leave a Reply